Journal of Applied Probability
- J. Appl. Probab.
- Volume 50, Number 1 (2013), 42-53.
Sharp bounds for sums of dependent risks
Sharp tail bounds for the sum of d random variables with given marginal distributions and arbitrary dependence structure have been known since Makarov (1981) and Rüschendorf (1982) for d=2 and, in some examples, for d≥3. Based on a duality result, dual bounds have been introduced in Embrechts and Puccetti (2006b). In the homogeneous case,\break $F1=···=Fn, with monotone density, sharp tail bounds were recently found in Wang and Wang (2011). In this paper we establish the sharpness of the dual bounds in the homogeneous case under general conditions which include, in particular, the case of monotone densities and concave densities. We derive the corresponding optimal couplings and also give an effective method to calculate the sharp bounds.
J. Appl. Probab., Volume 50, Number 1 (2013), 42-53.
First available in Project Euclid: 20 March 2013
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Puccetti, Giovanni; Rüschendorf, Ludger. Sharp bounds for sums of dependent risks. J. Appl. Probab. 50 (2013), no. 1, 42--53. doi:10.1239/jap/1363784423. https://projecteuclid.org/euclid.jap/1363784423